Cold/Wind Chill, Eastern Clinton
- When
- February 27, 12:00 AM EST to 10:00 AM EST
- Where
- Eastern Clinton forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
An arctic airmass was entrenched across northern New York during the early morning hours of the 27th. In addition, the pressure gradient between arctic high pressure in central Canada and low pressure in Labrador Canada accounted for brisk winds.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An arctic airmass was entrenched across northern New York during the early morning hours of the 27th. In addition, the pressure gradient between arctic high pressure in central Canada and low pressure in Labrador Canada accounted for brisk winds. The combination of brisk winds and very cold temperatures produced wind chills of 20 to 30 degrees below zero.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 26, 9:52 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
952 PM EST SUN FEB 26 2006
.SHORT TERM /REST OF TONIGHT/...
PRVS FCST LOOKS GOOD WITH -SHSN ABATING ACRS WRN SLOPES OF NRN GRN
MTNS AND WNDS ARE DIMINSHING AT VARYING DEGREES ACRS FA. CLRG
TREND WL CONT WITH TMPS FALLING AOB ZERO AND WNDS STAYING 7-15 MPH
FOR WNDCHLS 20 TO 29 BZ...THUS WND CHL ADV REMAINS IN EFFECT.
&&
.AVIATION...
MVFR CONDS ARD KMPV AND WRN SLOPES WL IMPROVE TO VFR BFR GOING
FEW-SCT LIKE REST OF FA FOR OVRNGT.
&&
.PREV DISCUSSION...
/ISSUED 256 PM EST SUN FEB 26 2006/
SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
ATMOSPHERE HAS GONE CONVECTIVE THIS AFTERNOON WITH THE DEVELOPMENT
OF DRY ADIABATIC LAPSE RATES THROUGH AT LEAST 800 MB. LOW LEVEL
MOISTURE HAS HELPED TO DEVELOP STRATOCUMULUS AND SOME VERY LIGHT
SNOW SHOWERS. THIS WILL CONTINUE FOR A FEW MORE HOURS AND WILL
MENTION IN THE FORECAST THROUGH AT LEAST SUNSET. CLEARING SKIES
WILL DEVELOP LATER TONIGHT AND WITH PRESSURE GRADIENT WEAKENING JUST
A BIT...TEMPERATURES WILL FALL SHARPLY ESPECIALLY GIVEN THE FRESH
SNOWPACK EVERYWHERE. PRESSURE GRADIENT WILL SUFFICIENT TO KEEP
SPEEDS AROUND 10 MPH AND THIS WILL RESULT IN WIND CHILL VALUES
MEETING ADVISORY CRITERIA. WILL THEREFORE ISSUE A WIND CHILL
ADVISORY FOR ALL AREAS FROM MIDNIGHT TONIGHT THROUGH 1000 AM MONDAY.
NO PRECIPITATION IS EXPECTED ON MONDAY AS VERTICAL EXTENT BECOMES
LIMITED. WARMER TEMPERATURES THAN TODAY ARE EXPECTED...BUT READINGS
WILL STILL BE 10 TO 15 DEGREES COLDER THAN NORMAL. THE SLOW WARMING
TREND CONTINUES INTO TUESDAY WITH READINGS IN THE MID TEENS TO THE
LOWER 20S. A WEAK UPPER LEVEL TROUGH WILL MOVE DOWN ACROSS THE AREA
TUESDAY NIGHT AND BRING A SMALL CHANCE OF LIGHT SNOW. AT THIS
POINT...WEDNESDAY LOOKS DRY BEFORE WARM FRONT STRENGTHENS OVER THE
UPPER MIDWEST AND MOVES EAST TOWARD THE REGION ON THURSDAY.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WK HI PRESS TO AFFECT THE FA ON WED NITE AND ON NEXT SAT THRU SUN.
STILL APPEARS TO BE A GOOD CHC AT SEEING A STORM SYS AFFECT THE FA
ON THU AND INTO FRI. WILL CONT TO KEEP POPS GENERALLY IN THE 20-40%
RANGE (EXCEPT A TAD DRIER ON WED NITE AND SAT NITE/SUN) THROUGHOUT
THE EXTENDED PERIOD FOR ANY POSSIBLE SHSN/SN THEN. HAVE LOADED IN
THE LATEST HPC TEMP/DEWPT/WIND DATA...WITH JUST A FEW TWEAKS.
AVIATION...
MAIN CONCERN FOR THE FORECAST PERIOD IS OFF AND ON SNOW SHOWERS AT
KBTV...KMPV...AND KSLK. WITH NORTHWEST FLOW...KBTV ALREADY
EXPERIENCING LAKE EFFECT SNOW SHOWERS...AND EXPECT SNOW SHOWERS TO
DEVELOP AT MOUNTAIN SITES DURING THE AFTERNOON HOURS. SNOW WILL
COME TO AN END BY 02Z AT ALL SITES. VISIBILITIES AND CEILINGS TO BE
MAINLY VFR THROUGH THE PERIOD...LOWERING TO MVFR IN ANY SNOW
SHOWERS. NORTHWEST WINDS WILL REMAIN GUSTY TO 25 KNOTS THROUGH THIS
AFTERNOON...THEN DROP OFF TO 10 TO 20 KNOTS OVERNIGHT...THEN PICKING
BACK UP LATE TOMORROW MORNING.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND CHILL ADVISORY FOR VTZ001>012-016>019 UNTIL 10 AM MONDAY.
NY...WIND CHILL ADVISORY FOR NYZ026>031-034-035-087 UNTIL 10 AM
MONDAY.
&&
SHORT TERM...SLW
AVIATION...SLWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 530 AM EST SUN FEB 26 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-271030- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 530 AM EST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF BRISK NORTHWEST WINDS AND COLD TEMPERATURES WILL RESULT IN LOW WIND CHILL VALUES. WIND CHILLS MAY DROP AS LOW AS 20 TO 25 BELOW TONIGHT...AND WIND CHILL ADVISORIES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SNOW SHOWERS THROUGH THE PERIOD...WITH A MORE GENERAL SNOW POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
9 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489998, 5489999, 5490000, 5490001, 5490002, 5490003, 5490004, 5490005, 5490006.